MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-20
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a patient who was receiving morphine drug via an implantable pump for non-malignant pain indications use.It was reported that her pump died last on (b)(6).The patient stated that they did not expect the pump to die than and she had to go to the emergency room (er) for oral medication.The patient stated that her work comp has been trying to find a surgeon or doctor to replace the pump.The agent asked if there is saline in the pump and the patient stated that they always draw out the excess and put in the new so there was something in there, but they said the motor died and agent advised the pump was at 7 years.The agent had a hard time understanding and following the patient.The patient mentioned that they were supposed to get the pump refilled on monday, but they could not tell her how much it was in there since they always draw it out with the doctor.The patient was redirected to their healthcare provider to further address the issue.The agent sent email to the medtronic reps in the area.The patient mentioned there is a lot of medications that she could not take such as fentanyl.She takes extended relief morphine currently, however, did not do well on medications and causes decreased mobility and constipation and hard to swallow.The patient stated that at times he gets lightheaded and stumbles.She loves her pump and has been consistent since 2006.The patient had a catheter replaced in 2020 as it got old and brittle and never was replaced so they had to do that.Additional information was provided from a consumer stated that there was no issue with the pump itself.The pump reached end of service on (b)(6) 2025, and had to be replaced however, there were unable to find neurosurgeons to replace it and as a result, the end of service was missing.The patient reported that no providers were accepting their worker compensation insurance.The patient¿s symptoms are not related to the pump or the therapy.
 
Additional Manufacturer Narrative
Revised b5 <(>&<)> h3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a patient who was receiving morphine drug via an implantable pump for non-malignant pain indications use.It was reported that her pump died last (b)(6).The patient stated that they did not expect the pump to die than and she had to go to the emergency room (er) for oral medication.The patient stated that her work comp has been trying to find a surgeon or doctor to replace the pump.The agent asked if there is saline in the pump and the patient stated that they always draw out the excess and put in the new so there was something in there, but they said the motor died and agent advised the pump was at 7 years.The agent had a hard time understanding and following the patient.The patient mentioned that they were supposed to get the pump refilled on monday, but they could not tell her how much it was in there since they always draw it out with the doctor.The patient was redirected to their healthcare provider to further address the issue.The agent sent email to the medtronic reps in the area.The patient mentioned there is a lot of medications that she could not take such as fentanyl.She takes extended relief morphine currently, however, did not do well on medications and causes decreased mobility and constipation and hard to swallow.The patient stated that at times he gets lightheaded and stumbles.She loves her pump and has been consistent since 2006.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key23382820
Report Number3004209178-2025-18164
Device Sequence Number15715049
Product Code LKK
UDI-Device Identifier00643169530119
UDI-Public(01)00643169530119(17)190828
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2019
Device Model Number8637-20
Device Catalogue Number8637-20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date11/18/2025
Date Device Manufactured03/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale